Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Dr. F: Bad weekend! Discontinuing anti-dep. med/extreme nausea!!
    avatar
    Anon_963 posted:
    Well, another anti-dep. I cannot tolerate--Prozac! Took for 2 weeks and the nausea was overwhelming--which added to my mild episodes that I have with Meniere's symptoms. As I mentioned in another post-I talked to my doctor--he took me off of it, said to spread out the dose of Xanax (low dose) over the day as it helps and that's what I've done for the last 3 days.
    Nausea soooo bad I feel it's my body now going off the medication. This morning it's only mild. Over the weekend I had to either lie back in a chair or in bed and could only eat small amount of something 'salty' and not much of that. Head pressure was bad--feeling lightheaded (which I do with the inner ear condition--alot), but this was 'intense'! Needless to say this doesn't help the anxiety this has all brought on. I'm doing the breathing exercises often--all day. They help, but 'nothing' eased the nausea. Since today is starting out better--I'm hoping the med is now wearing off! No fun and very discouraging that yet another drug is on the list of those I cannot tolerate at my age (mid 70's) and female. Going to go walk later if weather permits. This is daily regimen. Trying hard to be 'positive'. Sure is hard sometimes.
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    I can understand how discouraging this must be for you, but it seems that the low dose of the medication that your doctor has prescribed may be what will work best in the long term. You and your doctor need to discuss this because it seems that most of the AD meds are something you cannot tolerate.

    As I'm sure your physician told you, Prozac was originally formulated to treat depression and then was given an indication for anxiety later. This medication has had problems, as do all medications, and, unfortunately, for you the problem was the extreme nausea. I'm sure that your physician has indicated to you that you need to have adequate amounts of liquids to help your body retain the amount of fluid it needs. If you are losing a lot because of the nausea, it can make you more anxious because it affects the nervous system.

    I know that you are trying hard and that you are incorporating both the breathing exercise and exercising outdoors and those are two good things for you to do. I hope that you do continue to feel much better.
     
    avatar
    Anon_963 replied to Patricia Farrell, PhD's response:
    Yes, I'm doing alot of 'self talk' these days. We just had a walk in the park before the rains come. I'm very lightheaded and nauseated still today--some days are bad (like yesterday).
    I'm researching 'online' and find that nausea and anxiety go together in so many folks. So, it's hard to know if the meds are causing the nausea or the anxiety itself. I just know it makes you miserable.
    Even other physical symptoms present with anxiety. A miserable condition even if physical can become worse with all this. I am trying to do 'all I can' and pray it will ease soon.
    Thank you so much for your 'insight' and good advise. I appreciate it so much


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.